I'm getting the restless legs And I keep getting these weird shock waves that make my whole body "kick outward" as in a really big startle, hard to describe. They are waking me up at night and now they are starting to come during the day, just not so violently.
1 Jul 2011
Hi jody! So sorry to hear about your problem.
Please go see your doctor. There are several medications available that will help with the symptoms that you're experiencing. Some popular ones are Lyrica, Mirapex and Pramipexole.
If your RLS isn't too uncomfortable, a lesser dosage should be sufficient to start. RLS is more common in females. There are support groups for RLS that you may wish to join. Put "restless legs" in the search bar at the top of this page to find webpages to read. My husband has had RLS all his life. You may add me to your friend list if you wish. :) Keep a daily diary & that way you may be able to determine if anything triggers an episode. Look at some of the questions & answers already posted on this site.
Take good care jody & keep in touch. YOU ARE NOT ALONE WE CARE
from Wendy :)
18 Sep 2011
Hi Jodi, I like the way you describe the "shock waves" aka jerking. It describes them exactly. I have had RLS and periodic limb movement disorder for over 20 years and if I lay still I can feel my body charge up and release the shock wave which results in a violent jerk. My doctor gives me klonipin .05 mg and it takes care of the jerking. As far as the RLS. I have tried so many different drugs but the one that is working for me now is Horizant. It's new and has replaced gabapentin.
I understand what it is like to basically dream of pain-free peaceful sleep. Hang in there and be very frank with your doctor. Remember that it's your life so take control. One thing to remember is that stress can make everything worse and increase the pain and jerking so try and find a way to relieve stress in your life.
Good luck and don't give up.
26 Jun 2011
There is medication for restless leg, also you may want to try this: put bar of soap under your bedsheet that you sleep on, I know this sounds ridiculous and I totally agreed, but because my legs bothered me so much I tried this and have to admit it really did work... not sure why. You should see a doctor.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Any side effects? My med is not working, (carbidopa/levadopa).I need a change, but my Insurance only covers about 4 generics. Need help, have severe ...
2 answers • 9 Aug 2011
My doctor increased my Pravastatin to 80 mg about 3 months ago. Now my RL have gotten very bad. Requip no longer works so neurologist put me on ...
1 answer • 16 Oct 2012
My legs feel like I'm pulling them and tire easily. Standing also makes them hurt more especially if it's a lot and then go to bed.
2 answers • 14 Jan 2015
I didn't even know what I had was a thing (syndrome). I always had to shake my right leg before going to bed and thought it was a quirk only I ...
6 answers • 29 Apr 2015